Alert archive / West Virginia / Flash Flood Warnings in 2007

Flash Flood Warning 55, NWS Pittsburgh, PA

February 21, 2007Monongalia County, West Virginia

NWS Pittsburgh, PA issued this flash flood warning at Feb 21, 2007, 5:17 PM EST for Monongalia County, West Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2007, 5:17 PM EST (22:17 UTC)
Expired
Feb 21, 2007, 11:15 PM EST
In force
6 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Monongalia County, WV

The radar

The Pittsburgh radar (KPBZ), 101 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.3 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2007-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2007-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 212219
FFWPBZ
WVC061-220415-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
517 PM EST WED FEB 21 2007

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MONONGALIA COUNTY IN NORTHERN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF MORGANTOWN AND DELLSLOW... 

* UNTIL 1115 PM EST

* AT 515 PM EST...FLASH FLOODING WAS REPORTED FROM ICE JAM FLOODING 
ALONG DECKERS CREEK. RAPIDLY RISING WATER LEVELS CAN BE EXPECTED.

* LOCATIONS IN THE WARNING INCLUDE ROADS ALONG DECKERS CREEK IN AND
NEAR MORGANTOWN.

LAT...LON 3954 8005 3957 7987 3970 7981 3970 8009

$$
1 follow-up statement
000 
WGUS71 KPBZ 212318
FFSPBZ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
616 PM EST WED FEB 21 2007

WVC061-212326-
MONONGALIA WV-
616 PM EST WED FEB 21 2007

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR MONONGALIA
COUNTY...

THE ICE JAM FLOODING ON DECKERS CREEK NEAR MORGANTOWN HAS RECEDED. 
NO ADDITIONAL FLOODING IS ANTICIPATED ALONG DECKERS CREEK AT THIS
TIME.

LAT...LON 3954 8005 3957 7987 3970 7981 3970 8009

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 3:45 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Feb 21, 3:45 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
345 PM EST WED FEB 21 2007

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
LOW CLOUDS AND FOG HAVE FINALLY CLEARED OUT OVER ALL BUT OUR
SOUTHERNMOST EAST CENTRAL OHIO ZONES THIS AFTERNOON. TONIGHT SHOULD
REMAIN MAINLY DRY. ONLY CONCERN IS IMPACT OF MILDER TEMPERATURES
ON STREAM LEVELS DUE TO SNOW MELT AND ICE JAMMING AND MOVEMENTS. NEXT
LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES
LATE TONIGHT AND THURSDAY AND BRING A CHANCE OF RAIN AND SNOW
SHOWERS TO THE UPPER OHIO VALLEY REGION DURING THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
GFS AND ECMWF MODEL CONTINUE TO SHOW A MORE ZONAL UPPER LEVEL JET
STREAM FLOW INTO NEXT WEEK, WHICH MEANS GENERALLY A TREND TOWARD
MILDER TEMPERATURES THIS PERIOD. HOWEVER, AT THE START, THERE WILL
BE AN INFLUX OF COLDER AIR WITH THE PASSAGE OF THE CLIPPER-TYPE LOW
PRESSURE SYSTEM THROUGH THE GREAT LAKES THURSDAY AND THURSDAY NIGHT.
THIS WILL ALSO RESULT IN SOME SNOW SHOWERS BUT LITTLE SNOW
ACCUMULATION IS EXPECTED DUE TO THE SHALLOWNESS OF THE ASSOCIATED
UNSTABLE BOUNDARY LAYER. POSTFRONTAL WINDS WILL BECOME BRISK WITH
GUSTS INTO THE 30 MPH RANGE. HIGHS FRIDAY AND SATURDAY WILL BE NO
HIGHER THAN THE 30S.

GFS AND ECMWF MODEL RUNS CONTINUE TO SHOW A DEVELOPING LOW PRESSURE
SYSTEM MOVING NORTHWARD THROUGH THE MISSISSIPPI VALLEY THIS WEEKEND.
THIS WILL DRIVE AN OCCLUDING FRONT THROUGH THE UPPER OHIO VALLEY.
WITH GOOD GULF MOISTURE INFLUX AHEAD OF THIS FRONTAL LIFT,
PRECIPITATION AMOUNTS HAVE THE POTENTIAL TO REACH 0.50 TO 1.00
INCHES IN A 12H PERIOD. WITH SNOWMELT YIELDING 1-2 INCHES OF WATER
EQUIVALENT, THIS SITUATION WILL HAVE TO BE MONITORED FOR ITS IMPACT
ON AREA STREAMS AND RIVERS. THE OTHER CONCERN IS THE INITIAL
PRECIPITATION TYPE EARLY SUNDAY, AS TEMPERATURES CAN BE SUBFREEZING
AT LOWLEVELS. SO A MIX WAS MENTIONED.

MUCH OF NEXT WEEK WILL HAVE TEMPERATURES NEAR NORMAL AND
PRECIPITATION AMOUNTS SHOULD BE LIGHT, WHICH IS TYPICAL FOR A ZONAL
JET STREAM PATTERN.

&&

.AVIATION /21Z-18Z/...
LARGE AREA OF LOW STRATUS AND FOG CONTINUES TO ERODE SOUTHWARD. ONLY
TERMINAL STILL AFFECTED BY IFR CONDITIONS IS ZZV...AND EXPECT LOW
CLOUDS TO SCATTER OUT AT ZZV DURING NEXT HOUR OR TWO. VFR CONDITIONS
ARE FORECAST TO CONTINUE ACROSS THE REGION TONIGHT.

NEXT LOW PRESSURE SYSTEM WILL TRACK SOUTHEAST ACROSS THE GREAT LAKES
LATE TONIGHT AND THURSDAY. MID CLOUDS AHEAD OF SYSTEM SHOULD SLIDE
INTO THE UPPER OHIO VALLEY REGION TOWARD DAWN THURSDAY WITH CLOUD
BASES LOWERING TO AROUND 3000 FEET BY LATE MORNING. SCATTERED RAIN
AND SNOW SHOWERS WILL OCCASIONALLY REDUCE VISIBILITY TO MVFR MAINLY
DURING THE AFTERNOON THURSDAY. SURFACE WINDS WILL BECOME WEST WITH
GUSTS NEAR 25 KT AT TIMES.

&&

.MARINE...

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

66/11/66/
Hazardous weather outlook, Feb 21, 3:47 AM EST, 13 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
347 AM EST WED FEB 21 2007

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-220900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
347 AM EST WED FEB 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING.

SATURATED AIR MOVING ACROSS SNOW COVERED GROUND WILL CAUSE AREAS
OF DENSE FOG INTO MID MORNING. TRAVELERS SHOULD ALSO BE AWARE OF
RUNOFF FROM MELTING SNOW FREEZING ON UNTREATED ROADS THIS MORNING
AS TEMPERATURES FALL BACK BELOW FREEZING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 1:35 AM ESTDense Fog AdvisoryPBZBrooke, Hancock, Marion, Marshall, Ohio, Wetzel8 hr

Nearby

Flash Flood Warnings in West Virginia, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.